Idaho, 2005Wildfire in Idaho, July 29, 2005
July 29, 2005 · NWS PIH · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 29, 2:30 AM MST, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 29, 2:30 AM MST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
330 AM MDT FRI JUL 29 2005
.DISCUSSION...SATELLITE IMAGERY INDICATES ABUNDANT MOISTURE
ASSOCIATED WITH THE SOUTHWEST AREA MONSOON PATTERN MOVING NORTH
THROUGH THE GREAT BASIN INTO IDAHO TODAY. NAM PRECIPITABLE WATER
OVER ONE INCH IN THE SOUTH CENTRAL AND CARIBOU HIGHLANDS THIS
AFTERNOON AND TONIGHT. OBSERVED UP STREAM PRECIPITATION HAS BEEN A
TRACE TO A FEW HUNDREDS OF AND INCH WITH A COUPLE OF EXCEPTIONS NEAR
LAS VEGAS. NAM MODEL QPF ALSO MOSTLY LESS THAN .10 INCH EXCEPT IN
POCKETS. LOOKING MOSTLY AT MINOR DISTURBANCES EMBEDDED IN FLOW
PATTERN THAT WOULD SUPPORT ISOLATED THUNDERSTORMS. THERE IS H3 50KT
SPEED SOUTHWEST MONTANA WITH RIGHT ENTRANCE REGION OVER PORTIONS OF
SOUTHEAST IDAHO THIS AFTERNOON AND THAT MAY HELP FOCUS THUNDER
POTENTIAL. RED FLAG WARNING ISSUED FOR PORTIONS OF THE AREA BASED ON
LIMITED QPF AND LIGHTNING POTENTIAL THIS AFTERNOON AND EVENING.
FOUR CORNERS HIGH REMAINS IN PLACE WITH MONSOON MOISTURE ROTATING
CLOCKWISE AROUND IT FOR SEVERAL DAYS. THEREFORE THREAT OF AFTERNOON
THUNDERSTORMS WILL RE OCCUR AT LEAST THROUGH WEDNESDAY BEFORE THE
WESTERLIES NUDGE MOISTURE OUT OF OUR AREA. THERE IS A STRONGER SHORT
WAVE IN GFS MODEL THAT BEGINS AS EASTERLY WAVE UNDER THE RIDGE AND
MOVES NORTH THROUGH THE GREAT BASIN ON SUNDAY WHICH COULD PROVIDE
EXTRA FOCUS FOR AFTERNOON THUNDERSTORMS. RS
&&
.AVIATION...VFR EXCEPT FOR AFTERNOON AND EVENING THUNDERSTORMS.
SINCE MOST TAFS HAVE ISOLD LEVEL POPS...WILL LEAVE AT VICINITY
THUNDERSTORMS AND FORGO TEMPO GROUPS. MESSICK
&&
.PIH WATCHES/WARNING/ADVISORIES...RED FLAG WARNING HAS BEEN ISSUED
FOR PORTIONS OF SOUTHEAST IDAHO. PLEASE REFER TO BOIRFWPIH FOR THE
LATEST DETAILS.
&&
WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)
WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jul 29, 5:00 AM MST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT FRI JUL 29 2005
IDZ017>025-031-032-301200-
LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
600 AM MDT FRI JUL 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO
.DAY ONE...
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON UNDER A MOIST
MONSOON FLOW PATTERN. A RED FLAG WARNING IS IN EFFECT FOR THE
CENTRAL IDAHO MOUNTAINS...UPPER AND LOWER SNAKE PLAIN....AND THE
CARIBOU HIGHLANDS FOR THUNDERSTORM LIGHTNING WITH LITTLE
PRECIPITATION FROM NOONTIME UNTIL 600 PM MDT.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. MOISTURE
ASSOCIATED WITH THE SOUTHWEST AREA MONSOON WILL CONTINUE OVER
SOUTHEAST IDAHO SATURDAY THROUGH WEDNESDAY. THERE WILL BE A
CONTINUING CHANCE OF THUNDERSTORMS EACH AFTERNOON.
SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS.
THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER
SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...
OR OTHER STANDARD OPERATING PROCEDURES.
Wildfire, Lower Snake River Plain
- When
- July 29, 8:00 AM MST to 9:00 AM MST
- Where
- Lower Snake River Plain forecast zone
- Property damage
- $1,000
- Reported by
- NEWSPAPER
Wildfire destroyed 20 acres of a grain field in the Michaud Creek area of the Arbon Valley east of American Falls. Fire contained after an hour.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Nevada, July 29, 200530 injured · 1 event
- Hail in South Dakota, July 29, 2005$1.4 million · 2.5 in hail · 1 event
- Wildfire in Colorado, July 29 to 31, 2005$300,000 · 1 event
- Flash Flooding and Flood in Georgia, July 29, 2005$56,000 · 3 events
- Lightning Strike in Florida, July 29, 2005$50,000 · 1 event
- Hail and Damaging Wind in Texas, July 29, 2005$26,000 · 1 in hail · 2 events
- Dust Storm and Damaging Wind in Arizona, July 29, 2005$25,000 · 60 kt wind · 2 events
- Flash Flooding and Hail in California, July 29, 2005$15,000 · 52 kt wind · 11 events
- Damaging Winds in Georgia, July 29, 200560 kt wind · 4 events
- Damaging Winds in Utah, July 29, 200569 kt wind · 3 events
- Damaging Wind in Alabama, July 29, 2005$11,000 · 52 kt wind · 1 event
- Damaging Winds in South Carolina, July 29, 200555 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463261.